Alert archive / Maine / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 84, NWS Gray, ME

September 6, 2021Kennebec County, Somerset County, Waldo County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Sep 6, 2021, 5:08 PM EDT for Kennebec County, Somerset County, Waldo County, Maine. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2021, 5:08 PM EDT (21:08 UTC)
Expired
Sep 6, 2021, 6:00 PM EDT
In force
52 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Kennebec County, ME, Somerset County, ME, Waldo County, ME

The radar

The Portland,ME radar (KGYX), 121 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 5:10 PM EDTTSTM WND DMGPittsfield, METREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2021-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2021-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

909 
WUUS51 KGYX 062108
SVRGYX
MEC011-025-027-062200-
/O.NEW.KGYX.SV.W.0084.210906T2108Z-210906T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gray ME
508 PM EDT Mon Sep 6 2021

The National Weather Service in Gray Maine has issued a

* Severe Thunderstorm Warning for...
  Northeastern Kennebec County in south central Maine...
  Waldo County in south central Maine...
  Southeastern Somerset County in west central Maine...

* Until 600 PM EDT.

* At 508 PM EDT, severe thunderstorms were located along a line
  extending from 12 miles north of Pittsfield to Thorndike to China
  to 6 miles southwest of Palermo, moving east at 45 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Belfast, Searsport, Pittsfield, Thorndike, China, Clinton, Liberty,
  Winterport, Palermo, Stockton Springs, Unity, Prospect, Knox,
  Benton, Canaan, Albion, Hartland, Burnham, Frankfort and Brooks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4445 6880 4433 6943 4434 6950 4431 6952
      4429 6964 4461 6951 4506 6948 4507 6936
      4473 6927 4473 6920 4464 6918 4470 6884
      4467 6881 4462 6884 4458 6881 4457 6878
      4455 6877 4456 6880 4453 6880 4451 6876
TIME...MOT...LOC 2108Z 257DEG 46KT 4497 6942 4459 6929 4450 6951 4434
6956

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

mle
1 follow-up statement
003 
WWUS51 KGYX 062131
SVSGYX

Severe Weather Statement
National Weather Service Gray ME
531 PM EDT Mon Sep 6 2021

MEC011-025-062140-
/O.CAN.KGYX.SV.W.0084.000000T0000Z-210906T2200Z/
Kennebec ME-Somerset ME-
531 PM EDT Mon Sep 6 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KENNEBEC AND
SOUTHEASTERN SOMERSET COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened. Therefore, the 
warning has been cancelled.

LAT...LON 4445 6880 4434 6938 4458 6935 4464 6918
      4470 6884 4467 6881 4462 6884 4456 6877
      4455 6877 4457 6879 4453 6880 4450 6878
      4451 6876
TIME...MOT...LOC 2130Z 257DEG 46KT 4503 6903 4465 6891 4456 6913 4440
6918

$$

MEC027-062200-
/O.CON.KGYX.SV.W.0084.000000T0000Z-210906T2200Z/
Waldo ME-
531 PM EDT Mon Sep 6 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WALDO COUNTY...

At 530 PM EDT, severe thunderstorms were located along a line
extending from 24 miles northeast of Pittsfield to near Winterport to
7 miles east of Thorndike to 6 miles east of Liberty, moving east at
55 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Belfast, Searsport, Thorndike, Liberty, Winterport, Stockton Springs,
Prospect, Unity, Palermo, Knox, Frankfort, Brooks, Freedom, Jackson,
Morrill, Monroe, Montville, Waldo, Swanville and Searsmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4445 6880 4434 6938 4458 6935 4464 6918
      4470 6884 4467 6881 4462 6884 4456 6877
      4455 6877 4457 6879 4453 6880 4450 6878
      4451 6876
TIME...MOT...LOC 2130Z 257DEG 46KT 4503 6903 4465 6891 4456 6913 4440
6918

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:02 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Sep 6, 2:02 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Gray ME
202 PM EDT Mon Sep 6 2021

.SYNOPSIS...
A trough will exit to our east this evening. High pressure and
fair weather build in Tuesday, lasting into Wednesday with
temperatures warming into the upper 70s and low 80s by
Wednesday. A slow moving cold front will approach Wednesday
afternoon bringing increasing chances of showers with a chance
of thunder late Wednesday through Thursday. Hurricane Larry will
pass well offshore this week but building long-period swells
are expected, which may result in increased rip currents.

&&

.NEAR TERM /THROUGH TONIGHT/...
A trough of low pressure will exit to our east this evening with
the latest HRRR showing the precipitation shifting east of our
forecast area after 23Z. Will continue to include enhanced
wording for the possibility of gusty winds and hail in a few of
the strong storms.

Drier air will filter into the Maine and New Hampshire as winds
switch to a westerly direction tonight. However, there may
sufficient low level moisture to allow for patchy late night fog
mainly in northern and western New Hampshire.

Temperatures will bottom out in the 50s in all areas tonight.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
High pressure will build towards the East Coast on Tuesday
bringing dry conditions to the region. A west to northwest flow
will allow for mostly sunny conditions downwind of the mountains
due to downsloping. A few more clouds will linger in the
mountains during the day. Temperatures will climb through the
70s for afternoon high temperatures.

Mostly clear and cool conditions are expected Tuesday night.
There may be some late night clouds arriving over western New
Hampshire towards morning as the next front system approaches
from the west.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
With low pressure becoming vertically stacked between James Bay
and the UP of Michigan, the associated cold front will move
through the region Wednesday through Thursday. Out ahead, warm
and moist air will advect into the region. Highs Wed should
reach the mid to upper 70s, with southern locations bumping into
the 80s. Overall, guidance continues to agree on general onset
of precip late Wed afternoon, with rain and thunder continuing
overnight.

As previously alluded to, the speed of departure of the front
remains more uncertain. Showers will likely be continuing for
far eastern areas come Thursday afternoon. Additional forcing
may arrive along the coastal plain with the formation of low
pres amid the boundary into Thurs evening and overnight. This
would keep rain showers in the forecast for another night,
finally exiting Fri morning. This area of lift comes as a
strengthening upper jet entrance region begins moving north with
the longwave trough trending negative from a neutral tilt.
Current forecast aligns with the ECMWF and GEM showing this
feature; a right entrance region w/ divergence aloft conducive
to increased precip intensity and coverage. The quicker GFS
suppresses this idea as the region falls below the less
favorable sinking motion of the left entrance.

The trough moving off the coast into Friday will also be
responsible for guiding Larry in the open Atlantic. As dry
conditions work into the area for much of the weekend, long
period swell and increased wave heights will impact the coast
with possible erosion and threat of rip currents. Temperatures
will trend to around normal through the period with daytime
highs in the 70s and overnight lows in the 50s, with some 40s in
the higher terrain. Another upper low will progress south of
James Bay by early next week which could bring more showers to
the region.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
Short Term...Localized IFR conditions in scattered showers and
thunderstorms through this evening, then VFR conditions will
prevail with clearing skies. There may be some late night patchy
fog in the northern valleys as well as the Connecticut River
valley. VFR conditions expected Tuesday and Tuesday night.

Long Term...VFR conditions will prevail Wed afternoon, with
brief MVFR possible around showers/thunder in NH terminals.
Ceilings will lower to IFR overnight with continuing rain and
breezy southerly winds. West wind shift occurs Thurs afternoon
with IFR improving to MVFR Thursday evening. VFR Friday.

&&

.MARINE...
Short Term...Low pressure centered to the north crosses the
waters today, pushing a cold front with potentially gusty
showers or storms into this evening. Conditions are not
expected to reach SCA thresholds, however gusts to 25+ kts are
possible with showers/storms this evening. Winds turn westerly
behind the system tomorrow as high pressure crosses the East
Coast.

Long Term...An SCA will likely be needed beginning Wed afternoon
for increasing southerly winds as well as wave heights
overnight. Wave heights will continue to run about 5 to 6 ft
Thurs and Thurs night, increasing 5 to 9 ft Friday with
increasing long period swell from Larry. Waves and swell will
begin to decrease into the weekend.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR/SHORT TERM...Cannon
LONG TERM...Cornwell
Hazardous weather outlook, Sep 6, 4:43 PM EDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
443 PM EDT Mon Sep 6 2021

MEZ007>009-012>014-018>022-033-NHZ001>013-015-072045-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
443 PM EDT Mon Sep 6 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Tonight.

Scattered thunderstorms are expected this afternoon with some storms
capable of strong winds and small hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ023>028-NHZ014-072045-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
443 PM EDT Mon Sep 6 2021

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...Tonight.

Scattered thunderstorms are expected this afternoon with some storms
capable of strong winds and small hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Long period swells are expected to build into the Gulf of Maine
during the middle and end of the week, associated with distant
Hurricane Larry. High surf and dangerous rip currents are possible
late in the week through next weekend. High astronomical tides are
also expected during this time leading to the potential for beach
erosion.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

ANZ150>154-072045-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
443 PM EDT Mon Sep 6 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Scattered thunderstorms are expected this afternoon with some storms
capable of strong winds and small hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 6, 3:37 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Gray ME
337 PM EDT Mon Sep 6 2021

MEZ012-019-020-033-062015-
Southern Oxford ME-Interior Cumberland Highlands ME-Androscoggin ME-
Central Interior Cumberland ME-
337 PM EDT Mon Sep 6 2021

...A strong thunderstorm will impact portions of southeastern Oxford,
southwestern Androscoggin and northwestern Cumberland Counties
through 415 PM EDT...

At 336 PM EDT, Doppler radar was tracking a strong thunderstorm near
Naples, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bridgton, Mechanic Falls, Naples, Raymond, Casco, Harrison, Hebron,
Poland, Minot, Oxford, Otisfield, Sebago and New Gloucester.

This includes Interstate 95 between mile markers 71 and 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4390 7071 4405 7073 4423 7037 4413 7025
      4400 7023
TIME...MOT...LOC 1936Z 246DEG 41KT 4400 7067

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Sep 6, 3:50 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Gray ME
350 PM EDT Mon Sep 6 2021

MEZ009-062030-
Central Somerset ME-
350 PM EDT Mon Sep 6 2021

...A strong thunderstorm will impact portions of north central
Somerset County through 430 PM EDT...

At 350 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Jackman, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jackman, Rockwood Strip, Misery Gore, Sandwich Academy Grant, Taunton
And Raynham Academy Grant, Brassua, Sapling, Long Pond, Parlin Pond,
Misery, Tomhegan, Johnson Mountain, Chase Stream, Town Of Thorndike
and Moose River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4576 6973 4576 6976 4577 6978 4574 6979
      4573 6981 4569 6978 4567 6974 4566 6974
      4565 6970 4564 6971 4562 6970 4561 6971
      4558 6971 4556 6974 4547 7009 4564 7020
      4581 6971
TIME...MOT...LOC 1950Z 249DEG 28KT 4557 7009

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Sep 6, 3:53 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Gray ME
353 PM EDT Mon Sep 6 2021

MEZ012-019-020-024-025-062030-
Southern Oxford ME-Androscoggin ME-Central Interior Cumberland ME-
Coastal Cumberland ME-Sagadahoc ME-
353 PM EDT Mon Sep 6 2021

...Strong thunderstorms will impact portions of southern
Androscoggin, central Cumberland and western Sagadahoc Counties
through 430 PM EDT...

At 353 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mechanic Falls to 8 miles east of Naples
to Raymond. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lewiston, Brunswick, Mechanic Falls, Topsham, Freeport, Gray,
Raymond, Lisbon, Greene, Durham, Casco, Bowdoin, New Gloucester,
Sabattus, Pownal, Poland, Minot, North Yarmouth, Wales and Oxford.

This includes the following highways...
 Interstate 295 between mile markers 22 and 23, and near mile marker
25.
 Interstate 95 between mile markers 62 and 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4420 7010 4399 7000 4385 7011 4386 7052
      4397 7047 4410 7050
TIME...MOT...LOC 1953Z 263DEG 34KT 4407 7046 4398 7045 4390 7050

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Sep 6, 4:09 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Gray ME
409 PM EDT Mon Sep 6 2021

MEZ013-014-021-062045-
Southern Franklin ME-Southern Somerset ME-Kennebec ME-
409 PM EDT Mon Sep 6 2021

...A strong thunderstorm will impact portions of northern Kennebec,
southeastern Somerset and southeastern Franklin Counties through 445
PM EDT...

At 409 PM EDT, Doppler radar was tracking a strong thunderstorm near
Farmington, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Farmington, Fairfield, Skowhegan, Pittsfield, Oakland, Madison,
Clinton, Norridgewock, Anson, Canaan, Hartland, Chesterville,
Cornville, Burnham, Athens, Harmony, Smithfield, Starks, New Sharon
and Mercer.

This includes Interstate 95 between mile markers 138 and 150.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4475 6940 4473 6939 4472 6941 4470 6942
      4469 6948 4468 6947 4467 6944 4465 6946
      4455 7009 4472 7014 4500 6956 4476 6938
TIME...MOT...LOC 2009Z 260DEG 31KT 4465 7002

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Sep 6, 4:25 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Gray ME
425 PM EDT Mon Sep 6 2021

MEZ020-021-024>026-062115-
Androscoggin ME-Kennebec ME-Lincoln ME-Coastal Cumberland ME-
Sagadahoc ME-
425 PM EDT Mon Sep 6 2021

...A strong thunderstorm will impact portions of south central
Kennebec, southeastern Androscoggin, northwestern Lincoln, east
central Cumberland and northern Sagadahoc Counties through 515 PM
EDT...

At 425 PM EDT, Doppler radar was tracking a strong thunderstorm near
Litchfield, or 8 miles east of Lewiston, moving northeast at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lewiston, Brunswick, Augusta, Bath, Gardiner, Topsham, Wiscasset,
Freeport, Litchfield, Farmingdale, Manchester, Hallowell, Woolwich,
Lisbon, Greene, Durham, Bowdoin, Bowdoinham, Chelsea and Jefferson.

This includes the following highways...
 Interstate 295 between mile markers 31 and 51.
 Interstate 95 between mile markers 79 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4390 7011 4407 7022 4438 6971 4407 6954
TIME...MOT...LOC 2025Z 241DEG 43KT 4406 7006

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 6, 4:54 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Gray ME
454 PM EDT Mon Sep 6 2021

MEZ014-021-022-026>028-062130-
Interior Waldo ME-Southern Somerset ME-Kennebec ME-Coastal Waldo ME-
Lincoln ME-Knox ME-
454 PM EDT Mon Sep 6 2021

...Strong thunderstorms will impact portions of northeastern
Kennebec, northwestern Knox, western Waldo, southeastern Somerset and
northern Lincoln Counties through 530 PM EDT...

At 453 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Pittsfield to Clinton to near
Augusta. Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Augusta, Waterville, Fairfield, Oakland, Pittsfield, Thorndike,
Skowhegan, China, Clinton, Hallowell, Liberty, Palermo, Unity,
Winterport, Knox, Benton, Canaan, Albion, Hartland and Appleton.

This includes Interstate 95 between mile markers 109 and 156.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4433 6923 4430 6984 4462 6970 4489 6973
      4495 6932 4473 6927 4473 6920 4465 6919
      4465 6915 4468 6899 4464 6898
TIME...MOT...LOC 2053Z 265DEG 28KT 4483 6956 4463 6949 4432 6970

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Tubbs

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 2:59 PM EDTSpecial Weather StatementGYXFranklin46 min
Sep 6, 3:33 PM EDTSpecial Weather StatementGYXOxford42 min
Sep 6, 3:37 PM EDTSpecial Weather StatementGYXAndroscoggin38 min
Sep 6, 3:50 PM EDTSpecial Weather StatementGYXSomerset40 min
Sep 6, 3:53 PM EDTSpecial Weather StatementGYXAndroscoggin37 min
Sep 6, 4:09 PM EDTSpecial Weather StatementGYXKennebec36 min
Sep 6, 4:25 PM EDTSpecial Weather StatementGYXSagadahoc50 min
Sep 6, 4:27 PM EDTAreal Flood AdvisoryGYXFranklin, Somerset56 min
Sep 6, 4:33 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Kennebec, Lincoln, Sagadahoc42 min
Sep 6, 4:41 PM EDTSpecial Marine WarningGYX64 min
Sep 6, 4:54 PM EDTSpecial Weather StatementGYXKennebec, Waldo36 min
Sep 6, 5:32 PM EDTSpecial Weather StatementGYXKnox43 min

Nearby

Severe Thunderstorm Warnings in Maine, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.